MAUDE Adverse Event Report: IMMUCOR, INC. ECHO LUMENA; AUTOMATED BLOOD BANK SYSTEM

IMMUCOR, INC. ECHO LUMENA; AUTOMATED BLOOD BANK SYSTEM
Catalog Number 86998
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No specific root cause or defect was identified.The conclusion(s) code(s) reported herein are assigned according to the facts presented by the affected customer and immucor's assessment and investigation of those facts.When possible, immucor attempts to obtain the actual samples and reagents involved; retention reagents of the same lot that was involved in the event may be used during the investigation if indicated.Also, when possible, immucor uses remote access to review the relevant data archived on the instrument.The events reported on this quarterly malfunction summary report are limited to those in which no patient harm occurred, and no design defect (or other systemic problem) was identified.There is no specific action that users are expected to take to mitigate the reported device failure/malfunction other than to ensure that preventative maintenance is performed as indicated in the instrument instructions.Immucor will continue to track and trend performance and operational issues such as described in this quarterly malfunction summary report.
 
Event or Problem Description
A review of quarterly events indicated that patient samples tested on the echo lumena automated blood bank system produced inaccurate results for known antibodies in two (2) instances (involving 2 patient samples); two (2) antibody id errors were reported.A review indicated that two (2) patient sample tests using the echo lumena automated blood bank system malfunctioned, resulting in the instrument producing false negative results for known or suspected antibodies, including: one (1) for the anti-e antibody and one (1) anti-c antibody; where the sample was unexpectedly negative on the echo lumena instrument.A patient sample was unexpectedly negative for anti-c when tested with capture-r ready-id extend i (lot number dp133, expiry june 20, 2023) on echo lumena instrument serial number (b)(6); customer states that patient has a history of anti-c.No adverse event occurred.No incompatible blood products were transfused.The immucor internal reference for the associated record is (b)(4).A patient sample was unexpectedly negative for anti-e when tested with capture-r ready-screen 3 (lot number r498, expiry september 27, 2023) with capture-r ready indicator cells lot number 221311 on echo lumena instrument serial number (b)(6); customer states that patient has a history of anti-e.No adverse event occurred.No incompatible blood products were transfused.The immucor internal reference for the associated record is (b)(4).

Brand Name
ECHO LUMENA
Common Device Name
AUTOMATED BLOOD BANK SYSTEM
Manufacturer (Section D)
IMMUCOR, INC.
3130 gateway drive
norcross GA 30071
Manufacturer (Section G)
IMMUCOR, INC.
3130 gateway drive
norcross GA 30071
MDR Report Key17401977
Report Number1034569-2023-00014
Device Sequence Number7090296
Product Code KSZ
UDI-Device Identifier10888234002338
UDI-Public10888234002338
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
BK070016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number86998
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Periodic
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown